Alert archive / Wisconsin / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Sep 20, 2022, 2:49 AM CDT for Dunn County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2022, 2:49 AM CDT (07:49 UTC)
- Expired
- Sep 20, 2022, 3:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.88 in
- Wind
- 30
County Dunn County, WI
The radar
The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 07:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 7.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630 WWUS83 KMPX 200749 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 249 AM CDT Tue Sep 20 2022 WIZ015-025-027-200815- Chippewa WI-Barron WI-Dunn WI- 249 AM CDT Tue Sep 20 2022 ...A strong thunderstorm will impact portions of northern Dunn, west central Chippewa and south central Barron Counties through 315 AM CDT... At 249 AM CDT, Doppler radar was tracking a strong thunderstorm near Wheeler, or 15 miles north of Menomonie, moving east at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Ridgeland around 255 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4507 9210 4515 9212 4527 9164 4502 9154 TIME...MOT...LOC 0749Z 260DEG 31KT 4511 9197 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH $$ TDH
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 19, 10:55 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 19, 10:55 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 1055 PM CDT Mon Sep 19 2022 .UPDATE... Issued at 1049 PM CDT Mon Sep 19 2022 Updated to include 06z aviation discussion below. && .DISCUSSION...(This evening through Monday) Issued at 258 PM CDT Mon Sep 19 2022 KEY MESSAGES: - Isolated to scattered thunderstorms possible in western Wisconsin late tonight and again Tuesday evening. One or two thunderstorms each period may be severe with large hail or damaging winds. - Last above-normal temperature day comes Tuesday, followed by noticeably cooler and more seasonable temperatures thereafter. Tonight through Tuesday night...High pressure remains in control over MN/WI this afternoon and evening, but it is exiting to the east while a quasi-stationary frontal boundary over the US/Canada border from the Dakotas westward becomes more active. A warm front saddled over IL/IA will lift north, linking up with the stalled boundary to the north. Warm frontogenesis will take place this evening over the western Dakotas, and this warm front will slowly shift east northeast across southern MN overnight. This warm front will punch into a relatively unstable airmass along with creating veering winds with height. Though the lack of insolation will be a limiting factor, there may be enough impetus to not only produce isolated to scattered thunderstorms in western WI overnight but a couple severe thunderstorms cannot be ruled out. Any convection will dissipate and/or shift east into eastern WI during the day tomorrow. However, a strong surge of warmer and more moist air will move over much of the WFO MPX coverage area during the day tomorrow in advance of a cold front. In addition, weak cyclogenesis along the front will produce a low pressure center that is expected to traverse eastward over southern MN into western WI. With continued instability lingering well in advance of the cold front, including western WI having the most insolation ahead of the frontal lift, a few thunderstorms which could be severe are again possible in western WI, this time for Tuesday evening. For both tonight and Tuesday, neither event will be widespread as both periods are highly conditional, but there is still the Marginal Risk for both late tonight and again Tuesday evening. As the cold front sweeps east Tuesday evening into Tuesday night, this will not only bring an end to the convection but also to the warm temperatures our area has been enjoying for much of this month thus far. Lows tonight will only drop to the low-mid 60s, followed by highs on Tuesday from the lower 80s to lower 90s. The cold air advection will then start Tuesday night with lows in the 50s area- wide. Wednesday through Monday...High pressure will build in through the day Wednesday bringing with it more seasonable temperatures under northwesterly flow. Cool and quiet weather is anticipated through Thursday as the high moves overhead. Overnight lows will make their first run at dipping below 40 degrees for the season across central Minnesota and western Wisconsin Wednesday and Thursday. The first full day of astronomical fall looks to feature highs in the upper 50s and low 60s with widespread rainfall through the day Friday as a shortwave moves across the Northern Plains. Rainfall totals are still the main question, but it appears that northwestern Minnesota will see around a quarter inch or better with lower amounts across western Wisconsin. Rain will quickly clear out by Saturday morning with highs rebounding into the upper 60s and low 70s. Low chances for some wrap around precip associated with the surface low in Ontario exist Sunday, but otherwise we will remain dry through Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1049 PM CDT Mon Sep 19 2022 Another round of showers/thunderstorms are expected to develop across far western WI during the pre-dawn hours. I've added a tempo group for KEAU but have left KMSP and KRNH dry. Those those terminals may require a short fuse AMD if storms initiate further west than forecast. Generally SE to S winds through tonight but as the cold front pushes across the region this afternoon, winds will swing around to SW then NW within short duration. Sustained speeds mainly 10kt or less but some gustiness is likely this afternoon. KMSP... We will need to watch where the convection/showers develop tonight. Most recent runs of hires guidance develop storms east of KMSP. /OUTLOOK FOR KMSP/ Wed...VFR. Wind NW 10-15kts. Thu...VFR. Wind N 5-10kts. Fri...MVFR/SHRA likely, IFR/TSRA possible. Wind S 10-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JPC/DYE AVIATION...BPH
Hazardous weather outlook, Sep 19, 2:56 PM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 256 PM CDT Mon Sep 19 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201500- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 256 PM CDT Mon Sep 19 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Tonight. Isolated to scattered thunderstorms are possible in western Wisconsin late tonight. One or two storms may be severe. The main hazards are large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated thunderstorms are possible in western Wisconsin Tuesday evening. One or two storms may be severe. The main hazards are large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed late tonight and again Tuesday evening, mainly for western Wisconsin.
In the hours before
Special weather statement, Sep 20, 1:29 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
129 AM CDT Tue Sep 20 2022
WIZ014-015-200700-
Polk WI-Barron WI-
129 AM CDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of northwestern Barron
and east central Polk Counties through 200 AM CDT...
At 128 AM CDT, Doppler radar was tracking a strong thunderstorm over
Milltown, or 30 miles southeast of Pine City, moving east at 40 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This storm will remain over mainly rural areas of northwestern Barron
and east central Polk Counties, including the following locations...
Comstock and Mckinley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4564 9215 4564 9208 4542 9206 4549 9257
4557 9258
TIME...MOT...LOC 0628Z 271DEG 34KT 4552 9251
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
TDHSpecial weather statement, Sep 20, 2:34 AM CDT, 15 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
234 AM CDT Tue Sep 20 2022
WIZ027-028-200800-
Chippewa WI-Eau Claire WI-
234 AM CDT Tue Sep 20 2022
...A strong thunderstorm will impact portions of southern Chippewa
and northeastern Eau Claire Counties through 300 AM CDT...
At 233 AM CDT, Doppler radar was tracking a strong thunderstorm over
Chippewa Falls, or 9 miles northeast of Eau Claire, moving east at 50
mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
This strong thunderstorm will be near...
Cadott around 245 AM CDT.
Other locations in the path of this storm include Boyd and Stanley.
This includes U.S. Highway 53 between mile markers 92 and 101.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4486 9148 4496 9153 4514 9093 4476 9092
4476 9093
TIME...MOT...LOC 0733Z 263DEG 43KT 4492 9137
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
TDHSpecial weather statement, Sep 20, 2:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 249 AM CDT Tue Sep 20 2022 WIZ015-025-027-200815- Chippewa WI-Barron WI-Dunn WI- 249 AM CDT Tue Sep 20 2022 ...A strong thunderstorm will impact portions of northern Dunn, west central Chippewa and south central Barron Counties through 315 AM CDT... At 249 AM CDT, Doppler radar was tracking a strong thunderstorm near Wheeler, or 15 miles north of Menomonie, moving east at 35 mph. HAZARD...Nickel size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Ridgeland around 255 AM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 4507 9210 4515 9212 4527 9164 4502 9154 TIME...MOT...LOC 0749Z 260DEG 31KT 4511 9197 MAX HAIL SIZE...0.88 IN MAX WIND GUST...<30 MPH TDH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:29 AM CDT | Special Weather Statement | MPX | Polk | 31 min |
| Sep 20, 2:34 AM CDT | Special Weather Statement | MPX | Chippewa | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.